Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

June 27, 2021Erie County, Huron County, Seneca County, Ohio

NWS Cleveland, OH issued this special weather statement at Jun 27, 2021, 1:57 PM EDT for Erie County, Huron County, Seneca County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 1:57 PM EDT (17:57 UTC)
Expired
Jun 27, 2021, 2:45 PM EDT
In force
48 min
Issued by
NWS Cleveland, OH

Counties Erie County, OH, Huron County, OH, Seneca County, OH

The radar

The Cleveland radar (KCLE), 80 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

074 
WWUS81 KCLE 271757
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
157 PM EDT Sun Jun 27 2021

OHZ007>009-018-019-271845-
Seneca-Huron-Erie-Ottawa-Sandusky-
157 PM EDT Sun Jun 27 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HURON...
OTTAWA...ERIE...SENECA AND EASTERN SANDUSKY COUNTIES...

At 157 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fremont to near Green Springs to
near New Riegel. Movement was east at 30 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Sandusky, Tiffin, Norwalk, Fremont, Port Clinton, Bellevue, Clyde,
Willard, Plymouth, Green Springs, Northern Milan, Milan, Bloomville,
Castalia, Ballville, Monroeville, Marblehead, Attica, Berlin Heights
and North Fairfield.

LAT...LON 4123 8316 4147 8310 4154 8272 4153 8272
      4150 8275 4146 8304 4145 8304 4142 8292
      4147 8282 4144 8276 4149 8269 4147 8267
      4147 8270 4138 8252 4140 8242 4133 8244
      4099 8269 4099 8333
TIME...MOT...LOC 1757Z 258DEG 28KT 4141 8308 4124 8312 4101 8329 

$$

Kahn

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 27, 10:13 AM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jun 27, 10:13 AM EDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1013 AM EDT Sun Jun 27 2021

.SYNOPSIS...
Our region will remain along the western periphery of a ridge
along the Mid-Atlantic Coast through this weekend with hot and
humid conditions. Meanwhile a front extends from the Plains to
the Central Great Lakes. This front will drift southeastward into
our area for the first part of the week resulting in a more active
weather pattern.

&&

.NEAR TERM /THROUGH MONDAY/...
Mostly sunny skies in place across the forecast area except
along and west of the I-75 corridor where a thicker cloud field
exists. Will expect to see cumulus development by mid-day with
chances of showers and thunderstorms increasing in NW Ohio after
1 PM as instability builds with continued moisture advection.
Temperatures will warm quickly today with many locations at or
above 80 degrees already by 10 AM. Heat index values will reach
the lower 90s across much of the area today.

Previous discussion...
High pressure located east of our region continues to hold firm
on our local weather pattern with most of the active weather
staying just west of our area closer to a stalled out frontal
boundary. This boundary will slip a little closer to northwest
Ohio later today and may bring a slightly better chance for
scattered showers and storms this afternoon into the overnight
for mainly northwest Ohio and Lake Erie. Otherwise, we are
expecting another very warm, humid, and breezy day. Afternoon
temperatures will climb back up into the upper 80s to around 90.
We are not really expecting any organized convection this
afternoon as there will limiting factors. Any diurnal driven
convection will slowly decrease late in the evening and
overnight to a few showers.

Once again, we will kind of repeat the same setup and weather
on Monday with diurnal convection mainly focus closer the
surface boundary near northwest Ohio and across Lake Erie with
some of that sliding into northern Ohio on Monday afternoon.
Monday's high temperatures will be back up in the upper 80s. One
note to add is that we did cut pop guidance overall to
generally scattered chances for the next 36 hours.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
The synoptic setup will remain stagnant through at least Tuesday,
with a stalled front to the northwest of the area and a ridge off
the East Coast. Scattered and disorganized thunderstorms will be
possible Tuesday afternoon and evening, especially if a lake
breeze develops. Tuesday will be the last day for temps in the mid
to upper 80s. Lack of steering flow combined with unusually high
PWATs of 1.5-2.0 inches pose a threat for slow-moving or training
storms and heavy rain threat may lead to localized flooding. Not
seeing a significant chance of strong thunderstorms at this time,
but MLCAPE values of 1500 to 2500 J/kg combined with the high PWATs
provide at least a small chance of sub-severe gusty winds within
more robust thunderstorms.

A more unsettled pattern will develop Wednesday as an upper level
trough deepens and digs south into Ontario. This will lead to
falling heights throughout the day along with increasing chances of
widespread showers and thunderstorms. Increased cloud cover along
with potential for early convection will lead to cooler temps in the
low to mid 80s. Again, heavy rain will be possible given the humid
airmass.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
The active pattern will continue through at least the end of the
work week as the aforementioned trough continues to dig south
over the Great Lakes. As previous discussions have stated, there's
still some uncertainty in the evolution as this trough, although
several of the most recent guidance members indicate the trough
cutting off into an upper-level low late this week or early this
weekend. The main question is, when and where would this happen?
As of now, most members have scattered to widespread showers and
thunderstorms through at least Thursday or Friday. A moist airmass
will remain in place, so the potential for heavy rain will persist
through at least Friday afternoon. The trough (or cutoff upper-level
low) may push a cold front across the area Friday or Saturday, which
would result in a drier and more optimistic forecast heading into
the holiday weekend. Have the highest pops Thursday and Friday,
which rain chances decreasing Friday evening through Saturday.

Late-week temperatures will depend on the synoptic setup, but as of
now they will likely be slightly below normal in the mid to upper
70s.

&&

.AVIATION /12Z Sunday THROUGH Thursday/...
Overall VFR conditions will continue for this TAF update. Gusty
southerly winds later today up to 25 knots may cause some
impacts for aviation. The winds and gusts will relax again by
Sunday evening after sunset. Scattered to broken high and mid
level cloudiness will drift across the area but should not have
any direct impacts for aviation. We will leave in some VCTS and
CB possible for TOL later this afternoon between 21z and 00z.

Outlook...Non-VFR possible with rounds of showers and
thunderstorms Sunday night through Wednesday.

&&

.MARINE...
Southwesterly flow at 10 to near 20 knots will continue through
today before decreasing below 15 knots Monday through Wednesday.
Wind speeds may briefly approach Small Craft Advisory criteria this
morning and early this afternoon, but wind speeds are extremely
marginal and confidence is too low to warrant any headlines at this
point. A few hours of onshore flow may develop with a lake breeze
Monday and Tuesday and wind direction may become variable as low
pressure potentially impacts the area on Thursday. Marine headlines
are not expected through the forecast period.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Griffin
NEAR TERM...KEC/Griffin
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...Griffin
MARINE...Maines
Hazardous weather outlook, Jun 27, 3:26 AM EDT, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
326 AM EDT Sun Jun 27 2021

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-280730-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
326 AM EDT Sun Jun 27 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 27, 1:57 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
157 PM EDT Sun Jun 27 2021

OHZ007>009-018-019-271845-
Seneca-Huron-Erie-Ottawa-Sandusky-
157 PM EDT Sun Jun 27 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HURON...
OTTAWA...ERIE...SENECA AND EASTERN SANDUSKY COUNTIES...

At 157 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fremont to near Green Springs to
near New Riegel. Movement was east at 30 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Sandusky, Tiffin, Norwalk, Fremont, Port Clinton, Bellevue, Clyde,
Willard, Plymouth, Green Springs, Northern Milan, Milan, Bloomville,
Castalia, Ballville, Monroeville, Marblehead, Attica, Berlin Heights
and North Fairfield.

LAT...LON 4123 8316 4147 8310 4154 8272 4153 8272
      4150 8275 4146 8304 4145 8304 4142 8292
      4147 8282 4144 8276 4149 8269 4147 8267
      4147 8270 4138 8252 4140 8242 4133 8244
      4099 8269 4099 8333
TIME...MOT...LOC 1757Z 258DEG 28KT 4141 8308 4124 8312 4101 8329

Kahn

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:15 PM EDTSpecial Marine WarningCLE70 min
Jun 27, 4:19 PM EDTSpecial Marine WarningCLE70 min
Jun 27, 5:05 PM EDTSpecial Weather StatementCLEHancock40 min
Jun 27, 5:36 PM EDTSevere Thunderstorm WarningCLECrawford, Seneca, Wyandot39 min
Jun 27, 6:53 PM EDTSpecial Weather StatementCLESeneca37 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.